Hair loss and warfarin ? : Hi all , hope you... - AF Association

AF Association
19,765 members โ€ข 24,153 posts

Hair loss and warfarin ?

Sam72-
Sam72-
โ€ข13 Replies

Hi all , hope you are all ok ๐Ÿ‘๐Ÿผ

As many of you no I stoped warfarin a month ago or so , however my hair is still snapping and coming out in long strands when I brush it . Can anyone please help with this one ? If you had the same problem on warfarin how long after stopping it did your hair stop snapping and falling out ? And yes it was definitely the warfarin because my hair was supper thick before taking it and the damage started about 9 months into taking it . My hair is no were near as dry and brittle as before but it is still coming out and I can see the point of breakage ๐Ÿ˜ฉ when does it stop ??

Any feedback would be great ๐Ÿ‘๐Ÿผ

13 Replies
oldest โ€ข newest
BobD
BobDVolunteer

Sorry Sam not affected me in 15 years so can't comment. Hope all else good with you.

Sam72-
Sam72-
in reply to BobD

Thatโ€™s good to here bob , my blonde locks are snapping ๐Ÿ˜ฉ just got some treatment products from the shop so hopefully it will help ๐Ÿ‘๐Ÿผ O and just got back from a 2 week holiday from Tunisia ๐Ÿคจ was the holiday from hell and the most stressful thing ever to happen to me bob . Never again will I ever take a travel agency advice on holidays that only let the British back over there feb this year !! It was bloody terrible ๐Ÿ˜ฉ

Mine has been the same recently Sam. My daughter tells me that this type of thing happens once every 4 years, though I don't know where she's got that info from. A few months ago she told me to go to one of the stores where a lady had the same hair colour as me and much the same style (though I think my daughter thought it would be a good idea for me to get mine exactly as this other womans). I met the woman and yes our hair was very much alike and she said to me, your hair's a lot thicker than mine. I swear since that day my hair started thinning, bet she has my thick hair now!!!!

I've taken warfarin for years, but perhaps my daughter is right and this does happen to all of us once every 4 years. I certainly hope so. I can feel that I've lots of new re-growth, can you?

Jean

O jean isnโ€™t it horrible ๐Ÿ˜ข my hair is very long and it was really thick before I started warfarin, my ep said warfarin definitely can cause hair loss and brittle hair. If I brush it I get strands of hair and if I put my fingers through it same happens, I can see the snaps on the hair in places and see weโ€™re itโ€™s growing back on the top coz itโ€™s spikes little hair lol ๐Ÿ˜‚ but hay hoe , hope your well lovely ๐Ÿ˜Š xx

My daughter had the same problem, went to her GP, who told her not to be so vain. She tried lots of different tablets and remedies, including expensive ones but nothing worked. Her hair is quite thick and very curly, but it doesn't grow very long before it falls out. She never ever has her hair cut! I'm confident mine will be thicker again by Christmas (sigh) and then I'll have another 4 years with my hair ok again.

I think you'll find the same.

Jean

Maagaa
Maagaa
in reply to Sam72-

Take biotin over the counter got it after chemo it thickens be patient

Personally I think all drugs take their toll on our bodies in one form or another and yes my once thick red hair is now a shadow of its former self.

I stopped taking warfarin partly because my hair was falling out in handfuls. Every time I brushed it, washed my hair, on the pillow, etc. My eyelashes have thinned too. Am now on Apixaban instead and it is better - still losing hair but not so quickly. I have been very careful with shampoos/ conditioners and never use any with laurel sulphate etc but get them from health shops. Apixaban has no known antidote, and is expensive but you donโ€™t have to have the blood tests which go with warfarin. Good luck.

Sam72-
Sam72-
in reply to GrannyE

Sorry to hear this granny , I am trying a bonding shampoo and conditioner to see how things go , hopefully it slows down and halts as I am not on any other anticoagulants as requested by my EP and cardiologist , so hoping it stops soon ๐Ÿคž๐Ÿผ๐Ÿคž๐Ÿผ thank you for your feedback x

Hi Sam, really sorry to hear about your bad holiday experience, not what any of us need. I changed from Warfarin to Apixaban 2 years ago, I changed as I was always at the Drs. having my INR checked,I didn't stay in range well, but also I noticed more hair loss while on it. Unfortunately I feel my hair loss has become worse since changing. I had long fine hair,but a lot of it, I now have long fine hair but not as much of it. I seem to deposit hair all round the house,even after brushing it ,it still falls out. It must be disappointing for you that it's taking so long to return to normal. Can't help with your query but I understand how it feels. Mine has also gone very ,very dry and brittle.

I know in the general scheme of things there are much worse things that can happen, but I wonder whether all anti- coagulants affect hair follicles for some reason. On the plus side my hair now fits neatly into the grip I use to put it up with!! Hope you soon notice an improvement. Best wishes Kath.

Sam72-
Sam72-
in reply to cat55

Hi Kath , yes mine is everywhere to ๐Ÿ˜ฉgot some good bonding shampoo and conditioner so will give it a try ๐Ÿ‘๐Ÿผ itโ€™s awful isnโ€™t it . I am hoping it stops soon as I am now not on any anti coagulation meds EP and cardiologists approved so hopefully it stops soon . And yes the holiday was horrible ๐Ÿ˜ข but thank goodness I was ok and nothing happened to me over there x

Drugs deplete our vitamin and mineral stores (we use them to process and so get the drugs out of our bodies), and so we have less of them available for other vital needs eg digestion, and growing plentiful and strong hair. I suggest you spend your money on a good multi-vitamin-and-mineral tablet from a health food shop, and take it with food for at least three months. This will be a good investment in your health generally, and should enable your hair to grow back stronger. Meanwhile, be patient!

Sam72-
Sam72-
in reply to Polski

Thank you ๐Ÿ˜Š

You may also like...